PDA

View Full Version : hiccups.....they have arrived!



bubba
September 12th, 2016, 05:56 PM
They started on Friday, after chemo and have gotten worse. Today, they have been pretty much nonstop. I googled it and the type of chemo he has causes them. It also said that people who get them, normally do not get nauseous and vomit. He said he prefers the hiccups!

I told him if he starts burping like that woman did the day we were at the infusion clinic, he is on his own!

Lori63
September 12th, 2016, 05:59 PM
Hopefully they won't drive him or you too crazy!

K. McEuen
September 12th, 2016, 06:14 PM
That is one side effect I have never heard of before. So, are you going to try sneaking up on him and scaring him to see if they stop?

Grandma G
September 12th, 2016, 06:24 PM
Please tell me it only happens when he is awake!!!

ilive2craft2
September 12th, 2016, 06:26 PM
I googled his hiccups and chemo and came across an article with a method to try to get rid of them - hope it helps!

http://iamalymphomasurvivor.blogspot.com/2013/02/how-to-treat-persistent-hiccups-after.html

I may try it myself - if I get hiccups once, I get them multiple times throughout a day and the deep quiet ones that hurt are the worst!

keeping you both in my prayers. Lisa

bubba
September 12th, 2016, 06:34 PM
Please tell me it only happens when he is awake!!!

He said they have not woke him up....yet! A few years ago, they put me on some blood pressure medicine that a small percentage of people get a cough from.....yep, I was one of the chosen few! It went on 24 hours a day! Took about ten days before it started, and once they took me off it, just a few days later, it still lasted for a few weeks. The people I worked with nearly killed me!

Jean Sewing Machine
September 12th, 2016, 06:57 PM
He said they have not woke him up....yet! A few years ago, they put me on some blood pressure medicine that a small percentage of people get a cough from.....yep, I was one of the chosen few! It went on 24 hours a day! Took about ten days before it started, and once they took me off it, just a few days later, it still lasted for a few weeks. The people I worked with nearly killed me!
I took that BP med also, the cough was driving me crazy. Nobody mentioned that as a side effect! This was before drug information and side effects were all over theTV and internet ( well, it was befor Al Gore invented the internet!)

bubba
September 12th, 2016, 11:21 PM
I took that BP med also, the cough was driving me crazy. Nobody mentioned that as a side effect! This was before drug information and side effects were all over theTV and internet ( well, it was befor Al Gore invented the internet!)

I guess we are special!!! It was aggravating to say the least! The doctor had to prescribe something just so I could sleep!

PatinValrico
September 12th, 2016, 11:26 PM
For hiccups I always take a spoonful of sugar with out anything else. Weird, I know, but it works for me.

bubba
September 13th, 2016, 12:43 AM
For hiccups I always take a spoonful of sugar with out anything else. Weird, I know, but it works for me.

These are not normal hiccups....they are the result of the chemo he is receiving. We will be asking about it this Friday when he gets the next dose. They seem to have subsided for now, thank goodness!

stationarymom
September 13th, 2016, 01:10 AM
Glad to hear that MM is not sick and his hiccups has subsided.I was going to say that someone once told me that if you drink a glass of water from the far side of the glass that your hiccups will go away.I never tried it,I think it might change the way you breath ?

Sylvia H
September 13th, 2016, 02:33 AM
He said they have not woke him up....yet! A few years ago, they put me on some blood pressure medicine that a small percentage of people get a cough from.....yep, I was one of the chosen few! It went on 24 hours a day! Took about ten days before it started, and once they took me off it, just a few days later, it still lasted for a few weeks. The people I worked with nearly killed me!

I would chose hiccups over nausea also. I recently had a diuretic added to my BP medicine - 14 days later, I have hives up and down my arms. Called the doctor, and he tells me - yes, it is a side effect to the diuretic - that rarely happens. One thing I have learned in my 70 years is that if something can cause hives, I will definitely break out. So, now back to previous meds, and wait until hives go away before trying something else.

alliek
September 13th, 2016, 12:43 PM
Continued prayers to get through this and being healed. God Bless all.

traildancer
September 13th, 2016, 01:39 PM
My friend's husband had the same reaction--hiccups--to the cancer treatment he was having. She told me what the doctor gave him to alleviate them but I don't remember exactly and would not want to tell you the wrong thing.